MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that during the intraocular lens (iol) implant procedure the lens was cracked and trailing haptic was bent.The procedure was completed with replacement lens during the initial procedure.There was patient contact with the lens.Additional information was requested and received that no patient harm reported.The symptoms has been resolved.
 
Additional Manufacturer Narrative
The product was returned for analysis and damage was observed to the lens.Iol returned between two pieces of clear sellotape tape like material.Unable to remove iol from between tape.Residue can be seen on the iol.Both haptics are broken/torn and are returned.The iol is torn/split-cut into seven pieces and is scratched/marked-rejectable.The complainant indicates the use of non company viscoelastic as an ovd, which is not qualified to be used the associated iol model.The root cause may be related to failure to follow ifu.The surgeon states the use of non-qualified combination.The use of non-qualified combinations may result in delivery issues and/or damage.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17583720
Report Number9612169-2023-00603
Device Sequence Number20034117
Product Code POE
UDI-Device Identifier00380652405836
UDI-Public00380652405836
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2025
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.230
Device Lot Number25307243
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC.; CARTRIDGE D.; MONARCH III INJECTOR.
Patient Age61 YR
Patient SexMale